MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CHECKPOINT PINS QTY:4; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CHECKPOINT PINS QTY:4; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our reference number: case-(b)(4).
 
Event or Problem Description
It was reported that during cori tka journey bcs procedure when advanced to the visualize plane screen for the tibia as the surgeon was setting up his jig, the plane checker showed significant deviation from the planned planes.The surgeon didn¿t trust it, and they went to verify checkpoints.They failed the femur checkpoint four times at 3.5mm.They were using the 152mm cori bone pins in the femur and the clamp was tightened as high as it could go distal to the black laser etch line.The thigh of the patient was large and the bone pins were placed on the anterior femoral shaft.They suggested to place them within the metaphysics on his larger patients, but he objected that he would need to make a larger incision to accommodate this placement.The case was continued with manual procedure (finished the tibia using the jig without cori navigation) without delays or additional complications.
 
Additional Manufacturer Narrative
Section h10: the real intelligence checkpoint pins qty:4 used for treatment were not made available to the designated complaint unit for evaluation; thus, a visual and functional evaluation could not be performed, and a relationship between the reported event and the device could not be determined.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints found 1 similar event.Although the reported problem was not confirmed, a factor that may have contributed to the reported symptom may have been associated with tracker array movement.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.The user manual provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines".The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned or provided at a future date, this evaluation will be reopened for investigation.Internal complaint reference number: (b)(4).

Brand Name
REAL INTELLIGENCE CHECKPOINT PINS QTY:4
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11447793
Report Number3010266064-2021-00177
Device Sequence Number14337506
Product Code OLO
UDI-Device Identifier00885556757314
UDI-Public00885556757314
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberROB10012
Device Catalogue NumberROB10012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown